Alert archive / Alabama / Small Craft Advisories in 2018
Small Craft Advisory 33, NWS Mobile, AL
NWS Mobile, AL issued this small craft advisory at Oct 7, 2018, 5:46 PM CDT. It took effect at Oct 8, 2018, 7:00 AM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Oct 7, 2018, 5:46 PM CDT (22:46 UTC)
- In effect from
- Oct 8, 2018, 7:00 AM CDT
- Expired
- Oct 8, 2018, 1:44 PM CDT
- In force
- 7 hr
- Issued by
- NWS Mobile, AL
The text
As transmitted.
317 WHUS74 KMOB 072246 MWWMOB URGENT - MARINE WEATHER MESSAGE National Weather Service Mobile AL 546 PM CDT Sun Oct 7 2018 GMZ630>636-650-655-670-675-080700- /O.NEW.KMOB.SC.Y.0033.181008T1200Z-181010T0000Z/ Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay- Eastern Choctawhatchee Bay- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 546 PM CDT Sun Oct 7 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM MONDAY TO 7 PM CDT TUESDAY... The National Weather Service in Mobile has issued a Small Craft Advisory, which is in effect from 7 AM Monday to 7 PM CDT Tuesday. * WINDS...East winds of 18 to 23 knots over bays and sounds, 20 to 25 knots over unprotected Gulf waters. * WAVES/SEAS...Seas around 7 to 10 feet Monday building to 12 to 15 feet by late Tuesday over unprotected Gulf waters. Wave heights of 2 to 4 feet over inland bays and sounds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds or frequent gusts of 20 to 33 knots and/or seas of 7 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
3 follow-up statements
327 WHUS74 KMOB 080421 MWWMOB URGENT - MARINE WEATHER MESSAGE National Weather Service Mobile AL 1121 PM CDT Sun Oct 7 2018 GMZ630>636-650-655-670-675-081300- /O.CON.KMOB.SC.Y.0033.181008T1200Z-181010T0000Z/ Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay- Eastern Choctawhatchee Bay- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 1121 PM CDT Sun Oct 7 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM MONDAY TO 7 PM CDT TUESDAY... * WINDS...East winds of 18 to 23 knots over bays and sounds, 20 to 25 knots over unprotected Gulf waters. * WAVES/SEAS...Seas around 7 to 10 feet Monday building to 12 to 15 feet by late Tuesday over unprotected Gulf waters. Wave heights of 2 to 4 feet over inland bays and sounds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds or frequent gusts of 20 to 33 knots and/or seas of 7 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
985 WHUS74 KMOB 081006 MWWMOB URGENT - MARINE WEATHER MESSAGE National Weather Service Mobile AL 506 AM CDT Mon Oct 8 2018 ...Tropical Storm Michael to Strengthen to a Hurricane and Impact the Coastal Waters... .Tropical Storm Michael is currently located over the Yucatan Channel and will be moving north across the east central Gulf of Mexico and towards the north central or north eastern Gulf Coast over the next couple of days. Michael is forecast to intensify to a hurricane later today and continue to intensify over the next few days. This will bring high seas and the potential for tropical storm or hurricane force winds over the coastal waters by mid week. GMZ634>636-655-675-081815- /O.NEW.KMOB.HU.A.1014.181008T1006Z-000000T0000Z/ /O.CON.KMOB.SC.Y.0033.181008T1200Z-181010T0000Z/ Pensacola Bay System-Western Choctawhatchee Bay- Eastern Choctawhatchee Bay- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 506 AM CDT Mon Oct 8 2018 ...HURRICANE WATCH IN EFFECT... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT TUESDAY... The National Weather Service in Mobile has issued a Hurricane Watch. * WINDS...Winds increase to between 20 to 25 knots today and should strengthen through Tuesday. Hurricane force winds will be possible from Tuesday night through Wednesday. * WAVES/SEAS...Seas around 7 to 10 feet Monday building to 15 to 25 feet by late Tuesday through Wednesday over unprotected Gulf waters. Wave heights of 2 to 4 feet over inland bays and sounds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds or frequent gusts of 20 to 33 knots and/or seas of 7 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. A Hurricane Watch is issued when sustained winds of 64 kts or 74 mph or higher associated with a hurricane are possible within 48 hours. && $$ GMZ630>633-650-670-081815- /O.NEW.KMOB.TR.A.1014.181008T1006Z-000000T0000Z/ /O.CON.KMOB.SC.Y.0033.181008T1200Z-181010T0000Z/ Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- Perdido Bay- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- 506 AM CDT Mon Oct 8 2018 ...TROPICAL STORM WATCH IN EFFECT... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT TUESDAY... The National Weather Service in Mobile has issued a Tropical Storm Watch. * WINDS...Winds increase to between 20 to 25 knots today and should strengthen through Tuesday. Tropical Storm force winds will be possible from Tuesday night through Wednesday. * WAVES/SEAS...Seas around 7 to 10 feet Monday building to 12 to 15 feet by late Tuesday over unprotected Gulf waters. Wave heights of 2 to 4 feet over inland bays and sounds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds or frequent gusts of 20 to 33 knots and/or seas of 7 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. A Tropical Storm Watch means sustained winds of 34 to 63 kt or 39 to 73 mph are possible due to a tropical storm within 48 hours. && $$ JLH
868 WHUS74 KMOB 081844 MWWMOB URGENT - MARINE WEATHER MESSAGE National Weather Service Mobile AL 144 PM CDT Mon Oct 8 2018 ...Hurricane Michael Brings Impacts To The Coastal Waters Mid Week... .Hurricane Michael is currently located over the Yucatan Channel and will be moving north across the east central Gulf of Mexico and towards the north central or north eastern Gulf Coast over the next couple of days. Michael is forecast to intensify. This will bring high seas and the potential for tropical storm or hurricane force winds over the coastal waters by mid week. GMZ634>636-655-675-090300- /O.CAN.KMOB.SC.Y.0033.000000T0000Z-181010T0000Z/ /O.CON.KMOB.HU.A.1014.000000T0000Z-000000T0000Z/ Pensacola Bay System-Western Choctawhatchee Bay- Eastern Choctawhatchee Bay- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 144 PM CDT Mon Oct 8 2018 ...HURRICANE WATCH REMAINS IN EFFECT... ...SMALL CRAFT ADVISORY IS CANCELLED... The National Weather Service in Mobile has cancelled the Small Craft Advisory. * WINDS...Winds increase to between 20 to 25 knots today and strengthen through Tuesday. Hurricane force winds will be possible from Tuesday night through Wednesday. * WAVES/SEAS...Seas around 7 to 10 feet today build to 15 to 25 feet by late Tuesday through Wednesday over unprotected Gulf waters. Wave heights of 3 to 4 feet over inland bays and sounds, perhaps upwards of 5 feet over larger bays and sounds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Hurricane Watch is issued when sustained winds of 64 kts or 74 mph or higher associated with a hurricane are possible within 48 hours. && $$ GMZ630>633-650-670-090300- /O.CAN.KMOB.SC.Y.0033.000000T0000Z-181010T0000Z/ /O.CON.KMOB.TR.A.1014.000000T0000Z-000000T0000Z/ Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- Perdido Bay- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- 144 PM CDT Mon Oct 8 2018 ...TROPICAL STORM WATCH REMAINS IN EFFECT... ...SMALL CRAFT ADVISORY IS CANCELLED... The National Weather Service in Mobile has cancelled the Small Craft Advisory. * WINDS...Winds increase to between 20 to 25 knots today and strengthen through Tuesday. Tropical Storm force winds will be possible from Tuesday night through Wednesday. * WAVES/SEAS...Seas around 7 to 10 feet today build to 12 to 15 feet by late Tuesday over unprotected Gulf waters. Wave heights of 3 to 4 feet over inland bays and sounds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Tropical Storm Watch means sustained winds of 34 to 63 kt or 39 to 73 mph are possible due to a tropical storm within 48 hours. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this small craft advisory went out at Oct 7, 4:47 PM CDT, 59 minutes earlier.
Area forecast discussion, Oct 7, 4:47 PM CDT, 59 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
447 PM CDT Sun Oct 7 2018
.NEAR TERM /Now Through Monday/...07.12Z Upper air analysis
shows a highly amplified pattern in the geo-potential height field
with a deep layer ridge positioned over the Mid-Atlantic and an
upper trof over the western US. At the surface, high pressure was
analyzed from the northeast US to the Mid Atlantic the first half
of the week. The upper air pattern holds in the near term.
Embedded mid level impulses rounding the base of the deep layer
ridge interacting with an increased tap of Atlantic moisture aided
in higher part by Tropical Storm Michael easing northward over
the lower Gulf, supports a mention of a chance of showers and
storms for Columbus Day. Long period swell is beginning to move up
into the surf zone and area web cams show an increase in rip
current activity. Have issued a coastal hazard message headlining
the high rip current risk. Larger breakers to begin Monday and a
high surf advisory has been issued for this. /10
.SHORT TERM /Monday night Through Wednesday night/...Main weather
player heading into the middle of the week will be Tropical Storm
Michael, which is forecast to lift northward over the central
Gulf, approaching the northern Gulf by Wednesday. There are indications
that Michael will intensify and could become a hurricane as it
approaches the northeast Gulf coast by mid week. The western flank
of the current track cone of uncertainty extends from Pensacola to
the eastern flank of the cone just south of Cedar Key Florida.
With that in mind, forecasters want to stress that there remains
quite a bit of uncertainty at later forecast ranges with Michael
regarding how fast or slow it moves poleward between the mid level ridge
to the northeast and an upper trof approaching the Mississippi
Valley. This will have a significant bearing on future track.
Watches will be likely by Monday morning along all or a part of
the coastal zone forecast area. Given model spread and high
levels of uncertainty, forecasters cannot provide specific impacts
from surge, wind, and flooding rain threat as of yet. Stay tuned.
/10
.LONG TERM /Thursday Through Sunday/...Michael is expected to lift
out well to the northeast of the local area by Thursday and
weakening over the Carolinas. A drier northerly flow spreads in
late in the week with a strong frontal passage. Daily highs cool
off to closer to seasonal late week into the weekend and could
see overnight lows dipping down into the mid to upper 50s north of
I-10 Friday thru Sunday AM. /10
&&
.MARINE...Winds increase and seas trend much higher over the next
few days as Tropical Storm Michael lifts northward over middle of
the Gulf. As Michael closes in on the northeast Gulf of Mexico
coast, tropical storm conditions are possible for much of the
coastal waters by Tuesday night into Wednesday. Stay tuned for
the very latest updates on Tropical Storm Michael. /10
&&
.PRELIMINARY POINT TEMPS/POPS...
Mobile 71 88 72 85 73 85 69 86 / 10 40 40 60 40 60 20 20
Pensacola 74 87 76 86 76 83 73 86 / 10 40 40 60 60 80 50 20
Destin 76 87 77 86 77 83 75 86 / 10 40 30 50 70 90 60 30
Evergreen 70 89 72 86 73 83 69 84 / 0 40 10 30 40 80 40 30
Waynesboro 68 87 69 83 71 83 66 81 / 0 30 10 50 40 60 20 20
Camden 70 89 71 86 72 83 69 82 / 0 30 10 30 40 70 40 30
Crestview 71 89 72 87 74 83 70 86 / 0 40 20 40 50 90 60 30
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...High Rip Current Risk through late Wednesday night for ALZ265-
266.
High Surf Advisory from 7 AM Monday to 5 AM CDT Thursday for
ALZ265-266.
FL...High Rip Current Risk through late Wednesday night for FLZ202-
204-206.
High Surf Advisory from 7 AM Monday to 5 AM CDT Thursday for
FLZ202-204-206.
MS...None.
GM...None.
&&
This product is also available on the web at:
http://weather.gov/mobHazardous weather outlook, Oct 7, 5:01 PM CDT, 45 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Mobile AL 501 PM CDT Sun Oct 7 2018 ALZ265-266-FLZ202-204-206-082200- Mobile Coastal-Baldwin Coastal-Escambia Coastal-Santa Rosa Coastal- Okaloosa Coastal- 501 PM CDT Sun Oct 7 2018 ...HIGH RIP CURRENT RISK IN EFFECT THROUGH MONDAY MORNING... ...HIGH SURF ADVISORY IN EFFECT FROM 7 AM MONDAY TO 5 AM CDT THURSDAY... This Hazardous Weather Outlook is for southwest Alabama and northwest Florida. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov/mob (see Fast Access Product Section) for more information about the following hazards. High Rip Current Risk. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Please listen to NOAA Weather Radio or go to weather.gov/mob (see Fast Access Product Section) for more information about the following hazards. High Rip Current Risk. High Surf Advisory. Tropical storm conditions possible mid week. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required late Tuesday into Wednesday. ALZ051>060-261>264-FLZ201-203-205-MSZ067-075-076-078-079-082200- Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw- Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central- Baldwin Central-Escambia Inland-Santa Rosa Inland-Okaloosa Inland- Wayne-Perry-Greene-Stone-George- 501 PM CDT Sun Oct 7 2018 This Hazardous Weather Outlook is for south central Alabama, southwest Alabama, northwest Florida and southeast Mississippi. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Tropical storm conditions possible mid week east of Interstate 65. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed late Tuesday into Wednesday over the eastern zones. GMZ630>636-650-655-670-675-082200- Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay- Eastern Choctawhatchee Bay- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM-Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 501 PM CDT Sun Oct 7 2018 This Hazardous Weather Outlook is for the coastal waters of Alabama and northwest Florida. .DAY ONE...Tonight. Small craft should exercise caution over the open Gulf waters. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Tropical storm conditions are possible for much of the coastal waters by Tuesday night into Wednesday.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 7, 4:10 AM CDT | Rip Current Statement | MOB | Baldwin, Mobile | 4 days |
| Oct 7, 11:10 AM CDT | Special Marine Warning | MOB | 95 min | |
| Oct 7, 2:00 PM CDT | High Surf Advisory | MOB | Baldwin, Mobile | 17 hr |
Nearby
Small Craft Advisories in Alabama, 2018Every small craft advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.